Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 27, 2015, 2:44 PM CDT for Union County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 2:44 PM CDT (19:44 UTC)
- Expired
- May 27, 2015, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Union County, MS
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:45 PM CDT | TORNADO | Wallerville, MS | POSSIBLE ROPE TORNADO IN WALLERVILLE MISSISSIPPI. SHED DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WFUS54 KMEG 271944
TORMEG
MSC145-272015-
/O.NEW.KMEG.TO.W.0006.150527T1944Z-150527T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM PRODUCING A TORNADO WAS
LOCATED NEAR KEOWNVILLE...OR NEAR NEW ALBANY...MOVING EAST AT 20
MPH.
HAZARD...TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN UNION COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
CONCORD...WALLERVILLE...JERICHO...LOCUM...GRAHAM...BRANYAN...
PARKS...UNION HILL...MOLINO AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE
OUTDOORS...IN A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3449 8879 3445 8879 3442 8896 3458 8902
3460 8892 3460 8877 3455 8873 3450 8874
TIME...MOT...LOC 1944Z 264DEG 16KT 3451 8892
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
613
WWUS54 KMEG 272011
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT WED MAY 27 2015
MSC145-272021-
/O.EXP.KMEG.TO.W.0006.000000T0000Z-150527T2015Z/
UNION MS-
311 PM CDT WED MAY 27 2015
...THE TORNADO WARNING FOR NORTHEASTERN UNION COUNTY WILL EXPIRE AT
315 PM CDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
LAT...LON 3449 8879 3445 8879 3442 8896 3458 8902
3460 8892 3460 8877 3455 8873 3450 8874
TIME...MOT...LOC 2006Z 264DEG 16KT 3451 8892
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 27, 12:19 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 27, 12:19 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1219 PM CDT WED MAY 27 2015 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1029 AM CDT WED MAY 27 2015/ UPDATE... BUMPED UP POPS AND ENHANCED WORDING IN THE HWO FOR THIS AFTERNOON AND TONIGHT. FREEZING LEVEL AND -20C HEIGHTS ARE 3-4K FEET LOWER THAN YESTERDAY...SO HAIL COULD BE AN ISSUE. ADDITIONALLY...ESPECIALLY LATER THIS AFTERNOON IN NORTH MISSISSIPPI WET MICROBURSTS COULD BE AN ISSUE. AFTERNOON HIGH TEMPERATURES MAY BE A DEGREE OR SO TOO WARM AT AREAS WHERE RAIN IS FALLING...BUT ANY BREAKS IN CLOUD COVER WOULD RESULT IN A QUICK 3-5 DEGREE RISE IN TEMPERATURES. WILL NOT MAKE ANY BIG ADJUSTMENTS TO TEMPERATURES. THE FOCUS FOR STRONG OR SEVERE THUNDERSTORMS AS WELL AS LOCALIZED FLOODING WILL GRADUALLY SHIFT EAST DURING THE AFTERNOON INTO THE EVENING HOURS. PREV DISCUSSION... /ISSUED 649 AM CDT WED MAY 27 2015/ DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS MORNING PLACES THE LOWER MISSISSIPPI VALLEY WITHIN SOUTHWEST FLOW ALOFT AS A SUBTROPICAL RIDGE IS LOCATED OFF THE EAST COAST OF THE UNITED STATES. A COUPLE OF SHORTWAVES ARE EMBEDDED WITHIN THE UPPER LEVEL FLOW...THE FIRST LOCATED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS AND THE SECOND ONE OVER NORTHEAST TEXAS. AS OF 4 AM CDT...CLOUDS ARE GRADUALLY INCREASING ACROSS THE MID SOUTH WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S AT MOST LOCATIONS. SHORT TERM MODELS INCLUDING THE 08Z HRRR INDICATE THE AFOREMENTIONED SHORTWAVE TROUGHS WILL MOVE ACROSS THE PORTIONS OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TODAY. SHORT TERM TRENDS SUGGEST OVERALL SHEAR WILL BE WEAK WITH 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN 20-25 KTS. SURFACE BASED INSTABILITY IS ANTICIPATED TO INCREASE TO AT OR ABOVE 2000 J/KG. THIS WOULD SUGGEST PULSE TYPE THUNDERSTORMS PERHAPS CLUSTERING WITH THE RELATIVELY WEAK SHEAR. AS OF THIS MORNING CHANCE POPS SEEM REASONABLE AS CONVECTIVE TEMPERATURES ARE REACHED LATER THIS MORNING INTO THIS AFTERNOON ALONG WITH THE WEAK SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY WITH DAMAGING WINDS AS THE POTENTIAL SEVERE WEATHER THREAT AND LOCALIZED HEAVY RAINFALL WITH THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL AVERAGE AT OR ABOVE 1.8 INCHES. 00Z MODEL TRENDS SUGGEST ANY SHOWER AND THUNDERSTORM DEVELOPMENT SHOULD DECREASE IN COVERAGE BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN ON THURSDAY BUT IT APPEARS THAT THE PREDOMINANT TRIGGERING MECHANISM WOULD BE CONVECTIVE TEMPERATURES BEING REACHED. LONG TERM MODELS INDICATE A CONTINUED POTENTIAL FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO NEXT WEEK AS AN UPPER LEVEL TROUGH GRADUALLY SHIFTS EAST FROM THE CENTRAL/SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK AND A WEAK COLD FRONT DROPS INTO THE REGION BY THIS WEEKEND. HIGHS EACH DAY WILL BE MAINLY IN THE LOWER TO MIDDLE 80S WITH LOWS IN THE 60S TO LOWER 70S. CJC && .AVIATION...18Z TAFS SITES EXPECTED TO SEE PLENTY OF WEATHER THE NEXT 24 HOURS...WITH CONVECTION INITIALLY AND THEN LOWER CIGS/FOG DEVELOPING TONIGHT. TUP AND MKL WILL HAVE THE BEST THREAT FOR THUNDER THE NEXT FEW HOURS...WITH OCCASIONAL IFR/MVFR VSBY. THIS EVENING SKIES WILL CLEAR ALLOWING FOR STRATUS AND FOG TO DEVELOP. WORST CONDITIONS EXPECTED AT JBR AND MKL WITH BORDER LINE VLIFR/LIFR CONDITIONS BY SUNRISE. HOPEFUL THAT CONDITIONS WILL IMPROVE TO MVFR AT ALL SITES BEFORE THE END OF THIS PERIOD. WINDS WILL BE SOUTHERLY AT 6-10 KTS OUTSIDE OF STORMS...WITH WINDS DIMINISHING OVERNIGHT. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 9:33 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 933 AM CDT WED MAY 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281645- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 933 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AS THE POTENTIAL SEVERE THUNDERSTORM THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 11:53 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT WED MAY 27 2015 TNZ003-004-020>022-271730- CARROLL TN-GIBSON TN-BENTON TN-WEAKLEY TN-HENRY TN- 1153 AM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1230 PM CDT FOR... NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN BENTON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... AT 1152 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHEAST OF GLEASON...OR 10 MILES NORTHWEST OF HUNTINGDON...MOVING NORTHEAST AT 30 MPH. PEOPLE IN NORTHERN CARROLL...EAST CENTRAL GIBSON...SOUTHWESTERN BENTON...SOUTHEASTERN WEAKLEY AND SOUTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3593 8882 3618 8876 3634 8822 3600 8821 TIME...MOT...LOC 1652Z 230DEG 27KT 3612 8855
Special weather statement, May 27, 12:13 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 PM CDT WED MAY 27 2015
TNZ003-004-020-022-271800-
GIBSON TN-BENTON TN-WEAKLEY TN-HENRY TN-
1213 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CDT FOR...
NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
EASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 1213 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GLEASON...OR 14
MILES WEST OF PARIS...MOVING EAST AT 50 MPH.
PEOPLE IN NORTHEASTERN GIBSON...NORTHEASTERN BENTON...EASTERN WEAKLEY
AND HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3628 8795 3609 8880 3650 8871 3649 8806
3644 8806 3634 8797
TIME...MOT...LOC 1713Z 264DEG 45KT 3627 8856Local storm report, May 27, 12:27 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD BROOKLAND 35.90N 90.58W
05/27/2015 CRAIGHEAD AR BROADCAST MEDIA
ROADS FLOODED IN AND AROUND BROOKLAND INCLUDING BERNIS
STREET. MULTIPLE REPORTS OF RAINFALL TOTALS MEASURED
BETWEEN 2.5 AND 3 INCHES.
&&
JDSSpecial weather statement, May 27, 12:37 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT WED MAY 27 2015 MSZ013-021-022-271830- CALHOUN MS-YALOBUSHA MS-LAFAYETTE MS- 1237 PM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 130 PM CDT FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... AT 1237 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VELMA...OR NEAR WATER VALLEY...MOVING NORTH AT 20 MPH. PEOPLE IN NORTHWESTERN CALHOUN...NORTHEASTERN YALOBUSHA AND SOUTHERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3396 8972 3440 8971 3445 8930 3400 8935 TIME...MOT...LOC 1737Z 180DEG 19KT 3409 8956
Special weather statement, May 27, 1:26 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT WED MAY 27 2015
ARZ008-017-271900-
RANDOLPH AR-LAWRENCE AR-
126 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 200 PM CDT FOR...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RAVENDEN...OR 14
MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 5 MPH.
PEOPLE IN WESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3639 9129 3639 9131 3644 9114 3621 9107
3609 9135
TIME...MOT...LOC 1826Z 255DEG 6KT 3624 9130Special weather statement, May 27, 2:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CDT WED MAY 27 2015
ARZ008-017-272015-
RANDOLPH AR-LAWRENCE AR-
233 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 315 PM CDT FOR...
SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 232 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ANNIEVILLE...OR 12
MILES WEST OF BLACK ROCK...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHWESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3626 9126 3628 9092 3602 9110 3602 9135
TIME...MOT...LOC 1932Z 265DEG 16KT 3614 9133The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:44 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| May 27, 11:42 AM CDT | Special Weather Statement | MEG | Calhoun, Tallahatchie, Yalobusha | 48 min |
| May 27, 12:37 PM CDT | Special Weather Statement | MEG | Lafayette, Yalobusha | 53 min |
| May 27, 1:41 PM CDT | Flash Flood Warning | MEG | Calhoun, Yalobusha | 3 hr |
| May 27, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 51 min |
| May 27, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 47 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 45 min |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.